MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM C-QUR MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION ATRIUM C-QUR MESH; MESH, SURGICAL, POLYMERIC
Model Number 31544
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Associated file: 1219977-2016-00131.On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Report received from patient that she required an explant of a mesh that was implanted several years earlier.She reported a bulge at the umbilicus and stated that a type of 'bolt' was used to secure the mesh and there were four of them.
 
Additional Manufacturer Narrative
A review of all manufacturing lot history and sterilization records was conducted.All in-process specifications and release criteria were met, including seal strength testing on both the pre-and-post-sterile packaging.Ball burst and suture retention testing was also conducted on the mesh at incoming and fourier transform infrared spectroscopy was performed on the cured coated mesh panels.Clinical evaluation: recurrent hernia is a common adverse event that occurs due to, but not limited to, non-compliance with activity restrictions post-operatively and inadequate suture fixation or overlap.This event would require the patient to undergo a second surgery to correct the defect in order to prevent incarceration of the hernia and small bowel obstruction.Adequate mesh size, customizing the mesh, correct and generous dissection of pre-peritoneal space and wrinkle-free placement of the mesh are important factors in avoiding recurrence and complications.The instructions for use states complications may occur with the use of any surgical mesh include, but are not limited to, inflammation, infection or mechanical disruption.The fixation technique, method and products used are left solely to the discretion of the surgeon to optimize clinical outcomes.Important aspects of user experience include the necessity of having operative planning with full identification of the extent of the hernia, adept skills in the application of sutures/tacks, and reconstruction skills assuring closure of the wound in layers and coverage of the implanted mesh with minimal space for serous collections and no direct pathway to the mesh from the skin.

Brand Name
ATRIUM C-QUR MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd.
merrimack NH 03054
MDR Report Key5733270
Report Number1219977-2016-00132
Device Sequence Number219218
Product Code FTL
UDI-Device Identifier00650862315448
UDI-Public00650862315448
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2015
Device Model Number31544
Device Catalogue Number31544
Device Lot Number10824804
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/17/2016
Supplement Report FDA Received Date07/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR